Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 59, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 12, 2008, 4:25 PM MDT for Union County, New Mexico. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2008, 4:25 PM MDT (22:25 UTC)
- Expired
- Aug 12, 2008, 6:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Union County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:00 PM MDT | FLASH FLOOD | 10 Ese Des Moines, NM | FLOODING ONE FOOT DEEP ALONG ROUTE B12 DUE TO CORRUMPA CREEK. |
| Aug 12, 6:00 PM MDT | FLASH FLOOD | 13 Ene Des Moines, NM | ROAD DAMAGE ALONG ROUTE B18 DUE TO TRAVESSER CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 122225
FFWABQ
NMC059-130030-
/O.NEW.KABQ.FF.W.0059.080812T2225Z-080813T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
425 PM MDT TUE AUG 12 2008
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 630 PM MDT
* AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
FOLSOM TO DES MOINES...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF DES MOINES TO DES MOINES...AND WERE MOVING SLOWLY
TO THE EAST AT 5 MPH. THE HEAVIEST RAINFALL WILL IMPACT FOLSOM
AND DES MOINES. FLASH FLOODING IS LIKELY NEAR CAPULIN MOUNTAIN...
ROUTES 325 AND 456 AS WELL AS TRAVESSER CREEK AND DRY CIMARRON
RIVER.
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.
LAT...LON 3694 10399 3699 10392 3700 10348 3662 10348
3655 10369 3672 10399
$$
DPORTER2 follow-up statements
000
WGUS75 KABQ 122327
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT TUE AUG 12 2008
NMC059-130030-
/O.CON.KABQ.FF.W.0059.000000T0000Z-080813T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION-
527 PM MDT TUE AUG 12 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR
NORTHWESTERN UNION COUNTY...
AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING. THIS
STORM WAS LOCATED 8 MILES NORTHWEST OF GRENVILLE...OR ABOUT 9 MILES
SOUTHEAST OF DES MOINES...MOVING SOUTHEAST AT 12 MPH.
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS
IN ARROYOS AND OVER LOW WATER CROSSINGS...ESPECIALLY WITHIN TRAVESSER
CREEK AND CORRUMPA CREEK. PERSONS TRAVELLING ALONG ROUTES B12 AND B18
SHOULD BE ALERT TO WATER OVER THE ROADWAY.
TO REPORT FLOODING PLEASE CALL 888.386.7637 OR HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN ALBUQUERQUE.
LAT...LON 3694 10399 3699 10392 3700 10348 3662 10348
3655 10369 3672 10399
$$
DPORTER000
WGUS75 KABQ 130023
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
623 PM MDT TUE AUG 12 2008
NMC059-130045-
/O.EXP.KABQ.FF.W.0059.000000T0000Z-080813T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION-
623 PM MDT TUE AUG 12 2008
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MDT FOR NORTHWESTERN
UNION COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3694 10399 3699 10392 3700 10348 3662 10348
3655 10369 3672 10399
$$
DPORTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:01 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 12, 3:01 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT TUE AUG 12 2008 .DISCUSSION... LOOK FOR A COUPLE OF MESOSCALE CONVECTIVE SYSTEMS TONIGHT...ONE ON THE EAST CENTRAL AND/OR NORTHEAST PLAINS...THE OTHER IN THE VICINITY OF THE SOUTH CENTRAL MOUNTAINS. THE SOUTH CENTRAL MOUNTAINS MCS MAY LINGER IN OUR AREA LATEST. STORM SYSTEM HEADED INTO THE CENTRAL AND SOUTHERN ROCKIES...INCLUDING NEW MEXICO...DURING THE LATTER HALF OF THE WEEK AND INTO THE WEEKEND. A COUPLE OF BACK DOOR COLD FRONTS ARE EXPECTED TO DRIVE THROUGH THE STATE IN ADVANCE OF THE UPPER LEVEL LOW PRESSURE SYSTEM...WHICH IS EXPECTED TO DROP SOUTHWARD INTO COLORADO FRIDAY BEFORE SLOWLY EXITING EASTWARD OVER THE WEEKEND. NAM SUGGESTS THE FIRST BACK DOOR COLD FRONT MAY ENTER THE NE AND EAST CENTRAL PLAINS WEDNESDAY AFTERNOON OR EVENING. HOWEVER...GFS KEEPS THE FRONT IN CO. WHETHER IT IS A FRONT OR OUTFLOW BOUDARY THAT PUSHES INTO OUR AREA...ANOTHER CLUSTER OF THUNDERSTORMS COULD CROSS THE NORTHEAST OR EAST CENTRAL PLAINS TOMORROW EVENING. WITH AN UPPER HIGH OVER ARIZONA...SCATTERED CONVECTION WILL ALSO FAVOR THE SOUTHWEST MOUNTAINS AS WELL AS THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS. SEVER WEATHER WILL BE POSSIBLE THURSDAY THROUGH SATURDAY AS WINDS ALOFT INCREASE OVER NM. MODELS AGREE THAT A STRONGER BACK DOOR COLD FRONT WILL DRIVE INTO THE NORTHEAST THURSDAY EVENING...WITH A SECONDARY SURGE ON FRIDAY. THUS...SEVERE THUNDERSTORMS WILL BE MOST LIKELY OVER THE NORTHEAST AND EAST CENTRAL PLAINS THURSDAY...THEN THROUGHOUT THE EAST FRIDAY. SATURDAYS SEVERE THREAT WILL BE TRICKIER TO NAIL DOWN...AND COULD FAVOR THE AREA FROM THE CONTINENTAL DIVIDE IN CENTRAL AND SOUTHERN NEW MEXICO SOUTHEASTWARD ACROSS THE SOUTHEAST PLAINS. WHETHER SEVERE OR NOT...THE WEEKEND AHEAD LOOKS SHARPLY COOLER FOR MUCH OF THE FORECAST AREA WITH WET CONDITIONS MAINLY EAST OF THE CONTINENTAL DIVIDE. 44 && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS WILL AFFECT SAF AND ABQ THROUGH THE REST OF THE AFTERNOON. GUSTY OUTFLOW WINDS...UP TO 35 KT WIL BE THE MAIN AFFECT. ELSEWHERE...LVS WILL BE AFFECT BY SHORT DURATION MVFR CONDITIOS DUE TO STRONGER STORMS. ROW AND TCC COULD SEE SOME THUNDERSTORM AFFECTS AND MVFR CONDITIONS LATER INTO THE AFTERNOON OR MORE LIKELY THE EVENING. MUCH OF THE ACTIVITY IS EXPECTED TO DIE OFF BY MIDNIGHT. 50 NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... DRIER AIR WILL REMAIN FOCUSED ACROSS THE NORTHWEST THIRD THROUGH THE NEXT 2 TO 3 DAYS. ELSEWHERE...SCATTERED STORMS PRODUCING WETTING RAIN AND HUMIDITY...GENERALLY ABOVE 20 PCT WILL PREVAIL. STILL SOME UNCERTAINTY AS TO HOW POTENT THE UPCOMING SYSTEM WILL BE FRIDAY AND OVER THE WEEKEND. HOWEVER...IT IS BECOMING MORE EVIDENT THAT TEMPERATURES WILL DECREASE AND HUMIDITY WILL COME UP...PRETTY MUCH AREAWIDE BY THE WEEKEND. ESPECIALLY FAVORING THE CENTRAL MTS AND EASTERN PLAINS. SIGNIFICANT BACK DOOR FRONT EXPECTED TO PUSH THROUGH THE CENTRAL MOUNTAIN CHAIN THURSDAY NIGHT INTO FRIDAY MORNING. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 58 93 58 95 / 5 5 5 5 GALLUP.......................... 51 90 52 91 / 10 10 10 5 GRANTS.......................... 55 90 54 92 / 10 10 20 10 GLENWOOD........................ 65 90 65 93 / 30 30 20 20 CHAMA........................... 45 84 46 82 / 20 10 20 10 LOS ALAMOS...................... 58 86 53 88 / 10 10 20 10 RED RIVER....................... 45 77 40 76 / 20 20 20 30 TAOS............................ 53 85 49 87 / 10 10 20 10 SANTA FE........................ 57 89 57 89 / 20 10 20 20 SANTA FE AIRPORT................ 58 90 57 91 / 20 10 20 20 ESPANOLA........................ 57 92 55 92 / 10 10 20 10 ALBUQUERQUE HEIGHTS............. 68 93 68 93 / 20 10 20 10 ALBUQUERQUE VALLEY.............. 65 94 65 91 / 20 10 20 10 ALBUQUERQUE FOOTHILLS........... 64 90 64 92 / 30 10 30 10 ALBUQUERQUE WEST MESA........... 66 94 66 96 / 20 10 20 10 SOCORRO......................... 61 92 64 94 / 20 10 20 10 SANDIA PARK/CEDAR CREST......... 61 86 53 86 / 20 10 30 20 MORIARTY/ESTANCIA............... 58 88 57 89 / 30 20 30 20 CARRIZOZO....................... 62 91 63 94 / 30 20 30 20 RUIDOSO......................... 57 83 56 83 / 40 20 30 20 RATON........................... 56 87 51 86 / 20 20 20 20 LAS VEGAS....................... 55 87 53 85 / 20 20 20 20 ROY............................. 59 87 60 86 / 30 20 20 20 CLAYTON......................... 62 90 61 87 / 30 20 20 20 SANTA ROSA...................... 62 96 61 95 / 30 20 30 10 TUCUMCARI....................... 66 95 66 95 / 30 10 30 10 FORT SUMNER..................... 66 93 66 95 / 30 10 30 10 CLOVIS.......................... 65 94 65 95 / 30 10 30 10 PORTALES........................ 65 96 66 97 / 30 10 20 10 ROSWELL......................... 68 98 70 98 / 30 10 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44/50
Hazardous weather outlook, Aug 12, 6:00 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE AUG 12 2008 NMZ001>021-026-131200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT TUE AUG 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED STRONG THUNDERSTORMS WITH WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL ARE POSSIBLE MAINLY OVER THE NORTHEAST AND EAST CENTRAL PLAINS LATER THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAINS THIS AFTERNOON AND THIS EVENING WHICH COULD LEAD TO LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... ISOLATED STRONG THUNDERSTORMS WITH WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL WILL BE POSSIBLE OVER NORTHEAST AND EAST CENTRAL NEW MEXICO THURSDAY AFTERNOON AND EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAINS...WHICH COULD LEAD TO LOCAL AREAS OF FLASH FLOODING...ESPECIALLY OVER CENTRAL AND EASTERN NEW MEXICO...THURSDAY THROUGH SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 12, 1:38 PM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 138 PM MDT TUE AUG 12 2008 NMZ011-122015- CENTRAL HIGH PLAINS/ESTANCIA VALLEY- 138 PM MDT TUE AUG 12 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN SANTA FE COUNTY... AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR STANLEY. MOVEMENT WAS SOUTHEAST AT 7 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL SANTA FE COUNTY...INCLUDING THE TOWN OF STANLEY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Aug 12, 2:21 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 221 PM MDT TUE AUG 12 2008 NMZ016-017-122045- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 221 PM MDT TUE AUG 12 2008 ...LINE OF STRONG STORMS MOVING THROUGH CENTRAL LINCOLN COUNTY... AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF CORONA TO 5 MILES NORTH OF NOGAL. MOVEMENT WAS SOUTH AT 9 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ANCHO...CAPITAN... JICARILLA AND WHITE OAKS. THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Aug 12, 2:41 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 241 PM MDT TUE AUG 12 2008 NMZ005>007-122115- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- 241 PM MDT TUE AUG 12 2008 ...STRONG STORMS MOVING ALONG THE COLFAX AND MORA COUNTY LINE... AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF SPRINGER TO 13 MILES SOUTHWEST OF SPRINGER. MOVEMENT WAS EAST AT 11 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INTERSTATE 25 AS WELL AS ABBOTT. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Aug 12, 3:34 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 334 PM MDT TUE AUG 12 2008 NMZ011-012-122200- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- 334 PM MDT TUE AUG 12 2008 ...LINE OF STRONG THUNDERSTORMS MOVING OVER EASTERN TORRANCE INTO WESTERN GUADALUPE COUNTIES... AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF ANTON CHICO TO 10 MILES SOUTHWEST OF ENCINO. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DURAN...MILAGRO AND PINTADA. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Aug 12, 3:46 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 PM MDT TUE AUG 12 2008 NMZ005-007-122215- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 346 PM MDT TUE AUG 12 2008 ...STRONG THUNDERSTORM MOVING OVER NORTHWEST UNION COUNTY... AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR DES MOINES. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE FOLSOM AND DES MOINES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Aug 12, 4:03 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 403 PM MDT TUE AUG 12 2008 NMZ011-012-018-122230- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY- 403 PM MDT TUE AUG 12 2008 ...LINE OF STRONG THUNDERSTORMS MOVING OVER WESTERN AND CENTRAL GUADALUPE COUNTY... AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF SANTA ROSA TO 10 MILES WEST OF PASTURA TO 8 MILES SOUTHWEST OF VAUGHN. MOVEMENT WAS EAST AT 25 MPH. A FEW LOCALES IN THE PATH OF THESE STORMS INCLUDE VAUGHN...PASTURA... PUERTO DE LUNA AS WELL AS HIGHWAY 54. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:20 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 25 min |
| Aug 12, 12:37 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 53 min |
| Aug 12, 1:31 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 59 min |
| Aug 12, 2:32 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 58 min |
| Aug 12, 3:10 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 80 min |
| Aug 12, 3:43 PM MDT | Areal Flood Advisory | ABQ | Union | 92 min |
| Aug 12, 4:17 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 58 min |
| Aug 12, 5:11 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 79 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.